Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 4, 2017, 2:50 PM EDT for Putnam County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2017, 2:50 PM EDT (18:50 UTC)
- Expired
- Jun 4, 2017, 3:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Putnam County, GA
The radar
The Robins AFB radar (KJGX), 62 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
791
WWUS82 KFFC 041850
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
250 PM EDT SUN JUN 4 2017
GAZ059>061-072-073-041930-
Putnam GA-Baldwin GA-Hancock GA-Jones GA-Jasper GA-
250 PM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR PUTNAM...NORTHWESTERN BALDWIN...
WESTERN HANCOCK...NORTHEASTERN JONES AND SOUTHEASTERN JASPER COUNTIES
UNTIL 330 PM EDT...
At 249 PM EDT...a line of strong thunderstorms extended from
Warfield to Round Oak, moving east at 10 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding especially in poor drainage areas as
well as rising water on creeks and streams.
Some locations in the path of these storms include
Eatonton, Meriwether, Ethridge, Bradley, Haddock, Resseaus
Crossroads, Round Oak, Oconee Springs Park, Warfield, Willard,
Rockville, Plant Harlee Branch, Hillsboro, Stanfordville and
Blountsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3332 8309 3300 8345 3312 8372 3339 8351
TIME...MOT...LOC 1849Z 268DEG 9KT 3327 8339 3313 8360
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 4, 2:11 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 4, 2:11 PM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 211 PM EDT Sun Jun 4 2017 ...updated for 18z aviation discussion... .AVIATION... 18Z Update... overall look at the forecast says off and on showers and thunderstorms through the period. Difficulty is in the timing and determining the most active periods within the taf cycle. Should see an uptick across Central GA west into AL this afternoon where that area has had a chance to heat up and avoid many of the clouds and rain from early this am. That activity should move back across metro sites and AHN this evening...and is somewhat advertised in short term models. Have kept tempo groups in at all sites for tsra although most of the activity should be in the form of shra. Given the rainfall intensities seen with the individual storms and the high moisture content...expect a temp reduction in vsby in any of the showers as well. Clouds will likely bounce around as well but will likely settle in between 020 and 030 generally speaking until tonight when cigs could get down to 010 in most locations as the boundary layer moistens below the inversion. Opted to put 015 in most sites overnight with a slow increase monday am but could get temporarily lower overnight. More showers and storms on tap Monday as a front approaches from the north...will likely be a similar day to today overall. Winds are the trickiest in this forecast as was expecting a switch to the SW during the afternoon today but that isnt happening as forecast. Will keep a SE component in metro sites through early evening before bringing around to the SW. //ATL Confidence...18Z Update... medium confidence on wind shift...weather timing...lower cigs overnight high confidence all other elements 30 && .PREV DISCUSSION... /Issued 1156 AM EDT Sun Jun 4 2017/ ..SHORT TERM UPDATE... did an update to the pop and wx grids to blend more with WRF/HRRR in the next 6-8 hours which seems reasonable given the increasing SB CAPE values on all sides surrounding the rain shield located over north central GA. 2500 j/kg sb cape values are nosing into the ATL metro which is likely allowing the spawning of the current activity. The blend allows pops to peak early in the north part of the area with a decrease late...the southern part of the forecast area has increasing pops through the day which makes sense given current trends. 30 PREV DISCUSSION... /Issued 423 AM EDT Sun Jun 4 2017/ SHORT TERM /Today through Monday/... As has been advertised for quite some time, today and Monday will be unsettled with periods of widespread showers and thunderstorms. A moist airmass continues to work its way northward from the Gulf of Mexico with current analyzed precipitable water values in the 1.5 to 1.8 inch range across the CWA. Models indicate PWAT values will continue to surge into the two inch range by this afternoon which nears or exceeds the maximum values for this time of year based on sounding climatology. Needless to say with this moist airmass in place, heavy rainfall is going to be the primary concern through the short term. Shower coverage is already beginning to increase across eastern Alabama in association with a weak shortwave moving northeastward. With a moist southwest flow aloft, the trend of increasing precipitation coverage will continue through the day today with locally heavy rainfall becoming more likely as convection increases. Some lingering showers/thunderstorms can be expected overnight before coverage increases again on Monday as a cold front works its way into the area. While the severe threat will remain limited given weak shear, heavy rainfall will continue to be the primary threat with a very moist airmass remaining in place ahead of the cold front. Forecast rainfall totals from Sunday into Monday will exceed an inch for most locations while some localized areas could see rainfall totals around two inches. Given the abundant cloud cover and rainfall, high temperatures today and Monday will remain a few degrees below average, though with such a moist airmass in place it will still feel quite muggy. RW LONG TERM /Monday Night through Saturday/... Extended period begins wet, but dries quickly. Aforementioned cold front moving through the state Monday will keep pops high across the far south CWA Tuesday as the front exits the region. Extended models are in fairly good agreement that weak high pressure will build into the region behind the front, with nearly zonal flow over the area. Next system looks to approach the region Saturday, but with timing and synoptic differences in the long term models, have opted to keep pops minimal to none. Temperatures will see a gradual warming trend through the week, but even by Saturday will still only be in the mid 80s. Have generally gone with a blend of the model solutions for both highs and lows through the week. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 86 69 83 67 / 70 70 90 80 Atlanta 83 69 81 68 / 80 60 90 80 Blairsville 78 63 77 62 / 70 60 90 70 Cartersville 81 68 81 66 / 80 70 90 80 Columbus 85 71 84 70 / 80 60 90 80 Gainesville 81 67 80 66 / 70 70 90 80 Macon 87 70 85 69 / 70 70 80 80 Rome 82 69 81 67 / 70 60 90 70 Peachtree City 82 68 82 67 / 80 70 90 80 Vidalia 88 72 86 71 / 40 50 90 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...30 LONG TERM....BDL AVIATION...30
Hazardous weather outlook, Jun 4, 5:06 AM EDT, 9 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 506 AM EDT Sun Jun 4 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 506 AM EDT Sun Jun 4 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected across portions of north and central Georgia this morning through this evening. Isolated storms could be strong with the main hazards being strong gusty winds, frequent lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There will be a chance of showers and thunderstorms Monday and Tuesday. Drier air will spread into Georgia on Wednesday and greatly diminish any thunderstorm potential through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jun 4, 12:44 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1244 PM EDT SUN JUN 4 2017
GAZ022-033-034-044-045-041730-
North Fulton GA-DeKalb GA-Forsyth GA-Gwinnett GA-South Fulton GA-
1244 PM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...WESTERN DEKALB...
SOUTHWESTERN FORSYTH...WESTERN GWINNETT AND NORTHEASTERN SOUTH FULTON
COUNTIES UNTIL 130 PM EDT...
At 1242 PM EDT...a line of strong thunderstorms extended from
Roswell to near Brookhaven to East Point, moving northeast at 20 mph.
HAZARD...Up to 30 mph wind, occasional cloud-to-ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Decatur, Sandy Springs, Roswell, Johns Creek, Alpharetta,
Dunwoody, East Point, Milton, Duluth, College Park, Lilburn,
Chamblee, Norcross, Doraville, Clarkston, Hapeville, Avondale
Estates, Berkeley Lake and Pine Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3394 8412 3369 8425 3365 8452 3392 8443
3398 8438 3401 8440 3410 8438 3420 8416
TIME...MOT...LOC 1642Z 223DEG 17KT 3403 8433 3384 8436 3368 8447
WIND...40MPHSpecial weather statement, Jun 4, 1:25 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
125 PM EDT SUN JUN 4 2017
GAZ034-045>047-057-041830-
Walton GA-Rockdale GA-DeKalb GA-Gwinnett GA-Henry GA-
125 PM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...ROCKDALE...
SOUTHEASTERN DEKALB...SOUTHEASTERN GWINNETT AND NORTHWESTERN HENRY
COUNTIES UNTIL 230 PM EDT...
At 124 PM EDT...a line of strong thunderstorms extended from near
Snellville to near Lovejoy. These storms were nearly stationary.
HAZARD...Up to 30 mph wind, occasional cloud-to-ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
McDonough, Conyers, Stockbridge, Snellville, Lilburn, Loganville,
Stone Mountain, Lithonia, Lakeview Estates, Mountain Park, Milstead,
Belmont, Richardson Park, Arabia Mountain, Big Haynes Creek Park,
Redan, Rosebud, Hidden Valley Park, Panola Mountain State Park and
Flippen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3349 8428 3353 8429 3355 8428 3355 8426
3358 8426 3359 8424 3361 8426 3390 8413
3385 8382 3374 8392 3343 8417 3345 8429
3348 8429
TIME...MOT...LOC 1724Z 307DEG 2KT 3382 8405 3347 8428
WIND...40MPHSpecial weather statement, Jun 4, 1:49 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
149 PM EDT SUN JUN 4 2017
GAZ081-082-041830-
Bibb GA-Crawford GA-
149 PM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BIBB AND CRAWFORD
COUNTIES UNTIL 230 PM EDT...
At 146 PM EDT...a strong thunderstorm was between Roberta and
Friendship, moving north at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent cloud-to-ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of this storm include
Roberta, Knoxville and Sandy Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3262 8390 3264 8399 3281 8401 3281 8386
3273 8376
TIME...MOT...LOC 1746Z 195DEG 6KT 3267 8391
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 4, 1:58 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
158 PM EDT SUN JUN 4 2017
GAZ049-050-059-060-041845-
Morgan GA-Putnam GA-Jasper GA-Greene GA-
158 PM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN...PUTNAM...
SOUTHEASTERN JASPER AND WESTERN GREENE COUNTIES UNTIL 245 PM EDT...
At 157 PM EDT...a line of strong thunderstorms was along a line
extending from Buckhead to near Eatonton to near Hillsboro. These
storms were nearly stationary.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent cloud-to-ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Eatonton, Madison, Greensboro, Shady Dale, Buckhead, Reynolds
Plantation, Phoenix, Harmony, Godfrey, Resseaus Crossroads, Warfield,
Greshamville, Willard, Rockville, Rock Eagle 4-H Center, Central
Georgia Experiment Station, Plant Harlee Branch, Parks Mill, Carey
and Hillsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3334 8316 3328 8321 3328 8323 3326 8323
3326 8325 3321 8326 3319 8328 3318 8346
3316 8367 3367 8349 3371 8315
TIME...MOT...LOC 1757Z 220DEG 4KT 3356 8334 3332 8343 3317 8359
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 4, 2:32 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
232 PM EDT SUN JUN 4 2017
GAZ046-048-056>058-041915-
Butts GA-Rockdale GA-Spalding GA-Newton GA-Henry GA-
232 PM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BUTTS...SOUTHWESTERN
ROCKDALE...SPALDING...SOUTHWESTERN NEWTON AND HENRY COUNTIES UNTIL
315 PM EDT...
At 231 PM EDT...a line of strong thunderstorms extended from near
Oak Hill to Highland Mills, moving north at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
frequent cloud-to-ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Griffin, McDonough, Covington, Stockbridge, Hampton, Lovejoy, Locust
Grove, Porterdale, Jenkinsburg, Sunny Side, East Griffin,
Blacksville, Ola, Walker Mill, Luella, Flippen, Fincherville,
Kelleytown, Oak Hill and Highland Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3343 8431 3344 8429 3355 8428 3360 8406
3361 8386 3336 8396 3320 8437
TIME...MOT...LOC 1831Z 202DEG 6KT 3350 8402 3329 8429
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 4, 2:50 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
250 PM EDT SUN JUN 4 2017
GAZ059>061-072-073-041930-
Putnam GA-Baldwin GA-Hancock GA-Jones GA-Jasper GA-
250 PM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR PUTNAM...NORTHWESTERN BALDWIN...
WESTERN HANCOCK...NORTHEASTERN JONES AND SOUTHEASTERN JASPER COUNTIES
UNTIL 330 PM EDT...
At 249 PM EDT...a line of strong thunderstorms extended from
Warfield to Round Oak, moving east at 10 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding especially in poor drainage areas as
well as rising water on creeks and streams.
Some locations in the path of these storms include
Eatonton, Meriwether, Ethridge, Bradley, Haddock, Resseaus
Crossroads, Round Oak, Oconee Springs Park, Warfield, Willard,
Rockville, Plant Harlee Branch, Hillsboro, Stanfordville and
Blountsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3332 8309 3300 8345 3312 8372 3339 8351
TIME...MOT...LOC 1849Z 268DEG 9KT 3327 8339 3313 8360
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:35 PM EDT | Special Weather Statement | FFC | Polk | 25 min |
| Jun 4, 6:03 AM EDT | Special Weather Statement | FFC | Towns | 27 min |
| Jun 4, 7:30 AM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Jun 4, 12:44 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 46 min |
| Jun 4, 1:25 PM EDT | Special Weather Statement | FFC | Henry, Rockdale | 65 min |
| Jun 4, 1:49 PM EDT | Special Weather Statement | FFC | Crawford | 41 min |
| Jun 4, 1:58 PM EDT | Special Weather Statement | FFC | Greene, Morgan, Putnam | 47 min |
| Jun 4, 2:32 PM EDT | Special Weather Statement | FFC | Henry, Spalding | 43 min |
| Jun 4, 3:28 PM EDT | Flash Flood Warning | FFC | Jasper, Jones, Putnam | 6 hr |
| Jun 4, 3:49 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 5 hr |
| Jun 4, 3:57 PM EDT | Special Weather Statement | FFC | Butts, Lamar | 48 min |
| Jun 4, 4:12 PM EDT | Special Weather Statement | FFC | Harris | 48 min |
| Jun 4, 4:17 PM EDT | Special Weather Statement | FFC | Baldwin, Jones | 43 min |
| Jun 4, 4:41 PM EDT | Special Weather Statement | FFC | Houston | 49 min |
| Jun 4, 4:46 PM EDT | Special Weather Statement | FFC | Coweta | 44 min |
| Jun 4, 4:59 PM EDT | Special Weather Statement | FFC | Catoosa, Murray, Walker, Whitfield | 46 min |
| Jun 4, 5:04 PM EDT | Special Weather Statement | FFC | Lamar, Monroe, Upson | 41 min |
| Jun 4, 5:22 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Peach, Twiggs, Wilkinson | 53 min |
| Jun 4, 5:48 PM EDT | Special Weather Statement | FFC | Jones, Monroe, Wilkinson | 57 min |
| Jun 4, 6:10 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Murray, Whitfield | 50 min |
| Jun 4, 6:55 PM EDT | Special Weather Statement | FFC | Talbot | 50 min |
| Jun 4, 7:07 PM EDT | Special Weather Statement | FFC | Gilmer, Murray, Walker, Whitfield | 53 min |
| Jun 4, 7:37 PM EDT | Flash Flood Warning | FFC | Gordon, Murray | 6 hr |
| Jun 4, 7:45 PM EDT | Special Weather Statement | FFC | Telfair | 45 min |
| Jun 4, 7:52 PM EDT | Special Weather Statement | FFC | Cherokee | 38 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.